Alert archive / Oregon / Wind Advisories in 2019
Wind Advisory 2, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Feb 25, 2019, 9:33 AM MST for Owyhee County, Idaho; Harney County, Malheur County, Oregon. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2019, 9:33 AM MST (16:33 UTC)
- Expired
- Feb 25, 2019, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Boise, ID
Counties Owyhee County, ID, Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 125 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 4.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 347 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
084 WWUS75 KBOI 251633 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 933 AM MST Mon Feb 25 2019 IDZ015-029-ORZ061-063-260300- /O.NEW.KBOI.WI.Y.0002.190225T1633Z-190226T0300Z/ Southwest Highlands-Owyhee Mountains-Harney County-Malheur County- 933 AM MST Mon Feb 25 2019 /833 AM PST Mon Feb 25 2019/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING... The National Weather Service in Boise has issued a Wind Advisory, which is in effect until 8 PM MST /7 PM PST/ this evening. * WINDS...Sustained winds of 30 to 40 MPH with gusts to 55 MPH. * TIMING...Until 8 PM MST - 7 PM PST. * IMPACTS...Winds will create a travel hazard for high profile and light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
252 WWUS75 KBOI 260247 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 747 PM MST Mon Feb 25 2019 IDZ015-029-ORZ061-063-260400- /O.EXP.KBOI.WI.Y.0002.000000T0000Z-190226T0300Z/ Southwest Highlands-Owyhee Mountains-Harney County-Malheur County- 747 PM MST Mon Feb 25 2019 /647 PM PST Mon Feb 25 2019/ ...WIND ADVISORY WILL EXPIRE AT 8 PM MST /7 PM PST/ THIS EVENING... Winds will continue to subside this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Feb 25, 2:41 AM MST, 6 hours 52 minutes earlier.
Area forecast discussion, Feb 25, 2:41 AM MST, 6 hours 52 minutes before
Area Forecast Discussion National Weather Service Boise ID 241 AM MST Mon Feb 25 2019 .SHORT TERM...Today through Wednesday...A large upper level trough extends southwest from near Seattle into the Pacific Ocean this morning, and a lead shortwave is approaching the northern CA coast. Our upper level flow will back (change from westerly to southwesterly) through the day, allowing warmer air to move into the region. Models are consistent with each other, and with yday's runs, in showing a cold front moving through early Tuesday, followed by a return of the warm air Wed. All through this period, moisture will continue to hit the mountains, although there will be a relative lull Tuesday. Snow levels will come down enough, briefly, to return snow to the lower elevations Tuesday morning and possibly into the afternoon, but accumulations will be less than an inch, and with warm roads after 48 hours of above-freezing temperatures, there may be no appreciable accumulation on roads at all. Therefore, no advisories are anticipated in places like the Treasure and Magic Valleys. Snowfall will continue to pile up in the higher elevations through tonight, and to a lesser degree, on Tuesday. Additional accumulations today through Wed will range from 12 to 30 inches above 5000 feet. Therefore, the winter storm warnings will be allowed to continue, and may even need to be extended further in time. Winds will continue to be strong enough to create blowing/drifting snow through Tue. With the rapid succession of fronts moving through, temps will be tricky the next few days. We believe the warmer MAV numbers are too high, while the colder MET numbers are too low, and have generally gone near the EC MOS for the early periods of the forecast. .LONG TERM...Wednesday night through Sunday...There is good model agreement showing the upper low that has been off the coast the last several days pushing a cold front through the region Thursday afternoon. Plenty of moisture streams into the region ahead of the frontal passage as well...so accumulating snow continues in the mountains. Snow levels expected to be 3500-4500 feet across the northern region and above 5000 feet generally south of a Burns to Boise line Thursday morning, then lowering to near the valley floors by late afternoon. A drying trend is expected Friday before another upper low from just north of Hawaii lifts towards the coast and begin pushing precipitation back into the region Saturday afternoon. How far north that precipitation lifts in still in question as the ECM limits the precip to the NV border area only and the GFS takes it as far north as a Burns to Boise line. && .AVIATION...Low elevation rain and mountain snow continue to bring periods of IFR/MVFR conditions to the region with snow levels generally above 4000 feet this afternoon. Snow levels are expected to lower to the valley floors after midnight bringing widespread MVFR/IFR conditions to most locations. Surface winds Southeast to southwest 5 to 15 kts becoming 10 to 20 kts aft 25/18z. Wind shifting northwest by 26/09z near KBNO/KBKE. Wind near 10KFT southwest 25 to 50 kts, except near 60 kts across eastern Oregon. Wind decreasing after 26/09z. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...Winter Storm Warning until 5 PM MST Tuesday IDZ011-013-028. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...SP LONG TERM....CR AVIATION.....CR
In the hours before
Local storm report, Feb 25, 8:01 AM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
801 AM MST MON FEB 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY SNOW 1 S FEATHERVILLE 43.59N 115.26W
02/25/2019 M46.5 INCH ELMORE ID TRAINED SPOTTER
46.5 INCHES OF NEW SNOW SINCE 510 PM MST 2/22.
&&
DDECKERThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 5:26 AM MST | Winter Weather Advisory | BOI | Baker | 12 hr |
Nearby
Wind Advisories in Oregon, 2019Wind Advisories in Idaho, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.